MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR XP

SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR XP
Model Number ADVIA CENTAUR XP
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted the siemens customer care center (ccc) to inform that quality control (qc) results were within the range, and other patient samples and testing were not affected on the advia centaur xp instrument.The reagent lots that were used by the customer had valid calibrations.Samples spin for 6 minutes at 4400 revolutions per minute (rpm).The ccc dispatched a siemens customer service engineer (cse) to the customer site.A total service call was performed, and no issues were noted.The cse performed maintenance and cleaned residue found in the base probe and adjusted the reagent (r1 and r2) probe positions.The performance of the waste vacuum, acid/base dispense, wash/aspirate probes, and dark count testing were verified, and no issues were noted.The instrument was operational, and the customer ran the same patient sample ten times, and all patient samples recovered <2 miu/ml.Siemens and the customer monitored the performance of the instrument, and there was no recurrence of the event.Siemens evaluated the event and confirmed that other analytes run on the same sample resulted as expected.The discordant result is not reproducible, and siemens required no further testing.Precision on the patient sample run post service was acceptable.The cause of the discordant total hcg result, on one patient sample, on the advia centaur xp instrument is unknown, and preanalytical factors such as the quality and handling of the sample cannot be ruled out from the reported event.The system is performing according to specifications.No further evaluation of the device is required.
 
Event or Problem Description
A discordant (positive) total human chorionic gonadotropin (total hcg) result was obtained on an advia centaur xp instrument.The discordant result was reported and questioned by the physician(s) at the fertility treatment center.The same sample and instrument were used to perform repeat testing.The repeat result was lower (negative) and matched with the expectations for the patient.The customer issued a corrected report.There are no reports of patient intervention or adverse health consequences due to the discordant total hcg result.

Brand Name
ADVIA CENTAUR XP
Common Device Name
ADVIA CENTAUR XP
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict avenue
tarrytown NY 10591
MDR Report Key8743969
Report Number2432235-2019-00225
Device Sequence Number19492496
Product Code JJE
UDI-Device Identifier00630414585475
UDI-Public00630414585475
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K141999
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberADVIA CENTAUR XP
Device Catalogue Number10471899
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/10/2019
Initial Report FDA Received Date06/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1